MAUDE Adverse Event Report: COOK INC ADVANCE 18 LP LOW PROFILE BALLOON CATHETER; LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

COOK INC ADVANCE 18 LP LOW PROFILE BALLOON CATHETER; LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number G30940
Medical Device Problem Codes Break (1069); Material Rupture (1546); Material Separation (1562)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/15/2022
Type of Reportable Event Malfunction
Event or Problem Description
As reported, an advance 18 lp low profile balloon catheter ruptured during an unspecified procedure while inside a sheath.Additional event and patient outcome information has been requested.
 
Additional Manufacturer Narrative
Name and address: postal code: (b)(6).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Corrected information: h6 (annex e and f).Additional information: b3, b5, d9, h6 (annex a, g).H3: device evaluated by mfg = other (81) - device evaluation has begun; however, a conclusion is not yet available.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was received 06apr2022.The balloon ruptured circumferentially during angioplasty and subsequently separated.The separated portion was removed successfully with the wire guide and wire access was lost.An unknown 5 french sheath was used.Another device of the same type was used to continue the procedure.The patient did not experience any adverse effects due to the occurrence.The patient did not require any additional procedures due to this occurrence.
 
Additional Manufacturer Narrative
Summary of event: as reported, an advance 18 lp low profile balloon catheter ruptured circumferentially during angioplasty and subsequently separated.The device was inflated to nominal pressure one time with an unspecified inflation device.Half strength iodine contrast was used and the balloon was not inflated inside of a stent prior to the rupture.After the rupture, the device was removed without counterclockwise rotation.No angulation or vessel tortuosity was reported, however, moderate vessel calcification was noted.The lesion was at the distal anterior tibial artery (ata) and negative pressure was maintained during the procedure.An unknown 5 french sheath was used.The separated portion was removed successfully with the wire guide and wire access was lost.Another device of the same type was used to continue the procedure.The patient did not experience any adverse effects due to the occurrence.The patient did not require any additional procedures due to this occurrence.Corrected information: h6 (annex a) investigation evaluation: reviews of the complaint history, device history record, drawings, instructions for use (ifu), and quality control procedures were conducted during the investigation.A visual inspection of the complaint device was also conducted.The complaint device was returned to cook for investigation.The balloon was ruptured and separated.Cook completed a review of the device history record (dhr).The dhr found four relevant non-conformances; all nonconforming products were scrapped, and the lot is 100% inspected.A database search for complaints reported on the complaint lot reveal no additional complaints at this time.Therefore, cook determined that no nonconforming product exists in house or in the field.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The instructions for use (ifu) provides the following information to the user related to the reported failure mode: "if balloon pressure is lost and/or balloon rupture occurs, deflate balloon and remove balloon and sheath as a unit." the information provided upon review of complaint file, dhr, dmr, and ifu provide objective evidence to support that the device was manufactured to specification.Based upon the available information and results of the investigation, cook concluded that patient anatomy contributed to this incident.The user stated that the vessel was moderately calcified, and it is likely that this caused the balloon to rupture and subsequently separate.The appropriate personnel have been notified and cook will continue to monitor for similar events.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Event or Problem Description
Additional information received 21apr2022.The device was inflated to nominal pressure one time with an unspecified inflation device.Half strength iodine contrast was used and the balloon was not inflated inside of a stent prior to the rupture.After the rupture, the device was removed without counterclockwise rotation.No angulation or vessel tortuosity was reported, however, moderate vessel calcification was noted.The lesion was at the distal anterior tibial artery (ata) and negative pressure was maintained during the procedure.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ADVANCE 18 LP LOW PROFILE BALLOON CATHETER
Common Device Name
LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key13977716
Report Number1820334-2022-00513
Device Sequence Number6044176
Product Code LIT
UDI-Device Identifier10827002309408
UDI-Public(01)10827002309408(17)241008(10)14264527
Combination Product (Y/N)N
PMA/510(K) Number
K130293
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 06/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/08/2024
Device Model NumberG30940
Device Catalogue NumberPTA4-18-150-2-20
Device Lot Number14264527
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/21/2022
Supplement Date Received by Manufacturer04/06/2022
04/21/2022
06/09/2022
Initial Report FDA Received Date04/01/2022
Supplement Report FDA Received Date04/20/2022
05/16/2022
06/16/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/08/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown